Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 25, 2010, 10:35 AM CDT for Stone County, Taney County, Missouri. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2010, 10:35 AM CDT (15:35 UTC)
- Expired
- Mar 25, 2010, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 10:57 AM CDT | FLASH FLOOD | 1 Nw Galena, MO | HIGHWAY 413 FROM JUST NORTHWEST OF GALENA TOWARDS CRANE HAS WATER RUNNING OVER THE ROADWAY. |
| Mar 25, 3:00 PM CDT | FLASH FLOOD | 1 Nw Crane, MO | ROUNDHOUSE ROAD NEAR CRANE IS IMPASSABLE DUE TO FLOODING. |
| Mar 25, 3:00 PM CDT | FLASH FLOOD | 1 Sw Reeds Spring, MO | MO HWY 76 WEST OF REED SPRING NEAR HWY Y CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767
WGUS53 KSGF 251535
FFWSGF
MOC209-213-252000-
/O.NEW.KSGF.FF.W.0010.100325T1535Z-100325T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 AM CDT THU MAR 25 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STONE COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 PM CDT
* AT 1028 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SLOW MOVING HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR RAINFALL ESTIMATES OF 1 TO 1.5 INCHES HAS OCCURRED OVER THE
PAST SIX HOURS WITH THE HIGHEST AMOUNTS OVER CENTRAL STONE INTO
WESTERN TANEY COUNTY. WITH ALREADY MOIST SOIL
CONDITIONS...THIS RAIN WILL GO INTO RUNOFF QUICKLY CAUSING THE
FLOODING OF LOW WATER AREAS AND LOW WATER CROSSINGS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL POTENTIALLY CAUSE FLASH
FLOODING TO OCCUR OVER THE NUMEROUS LOW WATER CROSSINGS IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3682 9359 3683 9363 3699 9362 3698 9335
3682 9335 3681 9278 3650 9278 3650 9359
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 6:52 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 25, 6:52 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 652 AM CDT THU MAR 25 2010 .DISCUSSION... A FAIRLY ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE UPCOMING WEEKEND. ONCE THE STORM SYSTEM CURRENTLY AFFECTING THE REGION DEPARTS...ANOTHER ONE IS ON THE WAY JUST IN TIME FOR THE WEEKEND. LONG WAVE CHARTS THEN INDICATE A PATTERN CHANGE NEXT WEEK AS STRONG NEGATIVE HEIGHT ANOMALIES SHIFT FROM NORTH OF HUDSON BAY BACK INTO THE ALASKA REGION. THIS WILL LIKELY RESULT IN BACKING UPPER LEVEL FLOW...AND POSSIBLY A SOUTHWESTERLY FLOW LATER NEXT WEEK. CURRENTLY...UPPER LEVEL LOW PRESSURE IS TRACKING EAST ACROSS THE RED RIVER REGION. AT THE SURFACE...LOW PRESSURE WAS LOCATED JUST SOUTH OF TULSA OKLAHOMA. A STATIONARY FRONT EXTENDED NORTHEAST FROM THE LOW RIGHT ALONG OR JUST SOUTH OF INTERSTATE 44. RADAR INDICATES ONE CLUSTER OF SHOWERS ALONG THE HIGHWAY 63 CORRIDOR. ADDITIONAL SHOWERS ARE DEVELOPING FROM NORTHEAST OKLAHOMA INTO THE TRUMAN LAKE REGION. IN ADDITION...PATCHY FOG HAS DEVELOPED IN CLOSE PROXIMITY TO THAT SURFACE FRONT. VISIBILITIES HAVE OCCASIONALLY DROPPED TO A QUARTER MILE. AS THAT UPPER LEVEL LOW SWINGS EAST THIS MORNING...LARGE SCALE ASCENT WILL CONTINUE TO SUPPORT SHOWER ACTIVITY NORTH OF INTERSTATE 44. ADDITIONAL ACTIVITY IS EXPECTED CLOSER TO THE TRACK OF THE UPPER LEVEL LOW ACROSS SOUTHERN MISSOURI. WILL BE CANCELLING THE FLOOD WATCH WITH THE MORNING PACKAGE AS ADDITIONAL RAINFALL AMOUNTS ACROSS CENTRAL MISSOURI WILL AVERAGE A THIRD OF AN INCH OR LESS. MAINTAINED PATCHY FOG MENTION EARLY THIS MORNING ALONG AND SOUTH OF THAT FRONT...BUT THINK THAT WILL DIMINISH ONCE THE FRONT BEGINS SHUNTING SOUTH AND NORTHERLY WINDS INCREASE. STILL NOT OUT OF THE QUESTION WE COULD SEE A LIGHTNING STRIKE OR TWO ACROSS SOUTH CENTRAL MISSOURI...BUT ANY INSTABILITY WILL BE VERY LIMITED. PRECIPITATION WILL BEGIN TO END FROM WEST TO EAST LATER THIS MORNING AND THIS AFTERNOON AS THAT LOW MAKES STEADY PROGRESS EAST. WOULD NOT BE SURPRISED AT ALL FOR AREAS OUT WEST TO SEE SOME SUN THIS AFTERNOON. WENT CLOSE TO MAV TEMPERATURES TODAY...WITH MANY AREAS STEADY FOR MOST OF THE DAY. TONIGHT THEN LOOKS CHILLY AS A SURFACE RIDGE AXIS SHIFTS EAST ACROSS THE REGION. WENT WITH SREF NUMBERS WHICH PUTS MOST AREAS IN THE LOW TO MID 30S. CONSIDERED FOG MENTION...BUT THE DEW POINTS ADVECTING INTO THE AREA MAY BE A BIT LOW FOR OPTIMAL CONDITIONS. THIS WILL BE SOMETHING FOR THE DAY SHIFT TO TAKE ANOTHER LOOK AT. AFTER A CHILLY START...TEMPERATURES WILL REBOUND NICELY ON FRIDAY AS THAT RIDGE AXIS SLIDES EAST OF THE AREA. WENT SLIGHTLY ABOVE MAV TEMPERATURES WITH AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR GETTING INTO THE LOWER AND MIDDLE 60S. THE NEXT STORM SYSTEM SLATED TO IMPACT THE REGION LOOKS FAIRLY SIMILAR TO THE CURRENT ONE. OPERATIONAL MODELS AND ENSEMBLE SYSTEMS CONTINUE TO HIT ON THE LATER SATURDAY INTO EARLY SUNDAY TIME FRAME FOR THE BEST PRECIPITATION CHANCES. HAVE CONTINUED WITH THE CHANCE POPS ON SATURDAY AND SUNDAY...WITH LIKELY POPS SATURDAY NIGHT. DID KEEP THUNDER MENTION GOING AS NAM/GFS BOTH BRING AT LEAST SOME ELEVATED INSTABILITY INTO THE AREA. MOST MEDIUM RANGE MODELS AND ENSEMBLE MEMBERS PUSH THIS SYSTEM OUT OF THE AREA BY LATER SUNDAY. THE ECMWF IS MUCH SLOWER TO EXIT THIS SYSTEM. NOT BUYING RIGHT NOW WITH NO REAL BLOCKING SIGNALS NOTED. EITHER WAY...WILL HAVE TO WATCH THE HYDRO SITUATION WITH THIS SYSTEM. ONCE THAT SYSTEM DOES CLEAR THE REGION...THE WEATHER LOOKS FAIRLY QUIET FROM EARLY TO MIDWEEK. A WARMING TREND IS EXPECTED AS WE TRANSITION TO A WESTERLY AND EVENTUALLY SOUTHWESTERLY FLOW ALOFT. SCHAUMANN && .AVIATION... FOR THE 12Z KSGF...KJLN AND KBBG TAFS...A STORM SYSTEM IS CURRENTLY PUSHING THROUGH THE REGION EARLY THIS MORNING AND HAS RESULTED IN LIFR AND IFR CONDITIONS ALONG WITH AN AREA OF RAINFALL SPREAD INTO THE AREA. IFR CEILINGS WILL PREVAIL AT ALL THE TAF SITES THROUGH THE MORNING HOURS...WITH CONDITIONS SLOWLY IMPROVING INTO THE MVFR RANGE THIS AFTERNOON. RAINFALL WILL CONTINUE TO SPREAD EAST TODAY AFFECTING ALL THREE TAF SITES THROUGH MUCH OF THE MORNING HOURS. THE RAIN SHOULD BEGIN TO COME TO AN END FROM WEST TO EAST THIS AFTERNOON. OVERNIGHT AS THE SYSTEM SHIFTS EAST...SKIES SHOULD BEGIN TO CLEAR. IF WINDS CAN RELAX ENOUGH OVERNIGHT FOG WILL BE POSSIBLE...ESPECIALLY GIVEN THE MOIST GROUNDS THAT WILL BE IN PLACE FROM THE RAINFALL THAT IS AND WILL CONTINUE TO OCCUR TODAY. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 25, 5:59 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 559 AM CDT THU MAR 25 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 559 AM CDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. PATCHY FOG WITH VISIBILITIES BELOW A MILE CAN BE EXPECTED EARLY THIS MORNING ACROSS SOUTHERN MISSOURI. LOCALIZED VISIBILITIES DOWN TO A QUARTER MILE WILL BE POSSIBLE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS SOUTHERN MISSOURI. NO SEVERE STORMS ARE EXPECTED AS INSTABILITY WILL BE LIMITED. LIGHT TO MODERATE RAINFALL WILL CONTINUE TODAY ACROSS THE OUTLOOK AREA...WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE INTO EARLY THIS AFTERNOON ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. ISOLATED FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE POSSIBLE. NON THUNDERSTORM WIND GUSTS OVER 30 MPH WILL BE POSSIBLE TODAY ACROSS MUCH OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING RAIN AND THUNDERSTORMS BACK INTO THE REGION THIS WEEKEND. DEPENDING ON THE TRACK AND STRENGTH OF THIS STORM SYSTEM...THERE MAY BE AN ADDITIONAL THREAT FOR FLOODING. ENOUGH INSTABILITY MAY ALSO EXIST FOR A FEW THUNDERSTORMS CAPABLE OF PRODUCING HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Mar 25, 9:55 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM FLASH FLOOD PINEVILLE 36.59N 94.38W
03/25/2010 MCDONALD MO EMERGENCY MNGR
ELK RIVER AT PINEVILLE ABOUT A FOOT OUT OF ITS BANKS AND
FLOODING A LOW LYING CAMPGROUND. WATER LEVELS HAVE BEEN
HIGH OVER THE PAST COUPLE OF DAYS DUE TO PREVIOUS RAIN
AND MELTED SNOW. INDIAN CREEK ALSO RUNNING HIGH BUT
WITHIN BANKS.
&&
DSALocal storm report, Mar 25, 9:58 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 3 SE COLUMBUS 37.13N 94.80W
03/25/2010 CHEROKEE KS EMERGENCY MNGR
CLEM ROAD FLOODED BY 8 INCHES OF WATER
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:25 PM CDT | River Flood Warning | SGF | Vernon | 13 hr |
| Mar 24, 7:44 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan | 6 hr |
| Mar 25, 1:53 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Hickory, Morgan | 7 hr |
| Mar 25, 6:14 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| Mar 25, 8:43 AM CDT | Flash Flood Warning | SGF | McDonald | 3 hr |
| Mar 25, 9:40 AM CDT | Flash Flood Warning | SGF | Barry | 5 hr |
| Mar 25, 11:13 AM CDT | Areal Flood Warning | SGF | Camden, Christian, Douglas, Howell, Laclede, Ozark and 4 more | 8 hr |
| Mar 25, 11:45 AM CDT | Areal Flood Warning | SGF | Dallas, Greene, Laclede, Lawrence, Polk | 8 hr |
| Mar 25, 12:00 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 3 hr |
| Mar 25, 12:57 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 2 hr |
| Mar 25, 2:32 PM CDT | Areal Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 24 hr |
| Mar 25, 2:53 PM CDT | Flash Flood Warning | SGF | Barry, Ozark, Stone, Taney | 4 hr |
| Mar 25, 3:26 PM CDT | River Flood Warning | SGF | Jasper | 12 hr |
| Mar 25, 6:56 PM CDT | Areal Flood Warning | SGF | Barry, Camden, Christian, Dallas, Douglas, Greene and 11 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.